Kansas, 2007

Tornadoes and Flash Flooding in Kansas, March 28 to 29, 2007

March 28 to 29, 2007 · NWS GLD · 43 events in 8 counties and zones

A major Spring storm system affecting the Central High Plains produced 16 tornadoes and flash flooding, in addition to severe hail and wind. This was the most tornadoes reported in a single day in the Goodland County Warning Area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.5 million
Crop damage
$50,000
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

A major Spring storm system affecting the Central High Plains produced 16 tornadoes and flash flooding, in addition to severe hail and wind. This was the most tornadoes reported in a single day in the Goodland County Warning Area. The most significant tornado was an EF2 which began in Sherman county and moved north across most of Cheyenne county in Kansas. Four homesteads suffered significant property damage along the 36 mile path length. In addition to the EF2 tornado, there were three EF1 and twelve EF0 tornadoes stretching from Greeley county Kansas into Dundy county Nebraska. No injuries or fatalities occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 28, 1:18 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 28, 1:18 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT WED MAR 28 2007

.DISCUSSION...
SPRAWLING UPPER LOW WILL DOMINATE THE SHORT TERM FORECAST PERIOD. IT
WILL BE A VERY SLOW MOVING SYSTEM. IN THAT REGARD THE GFS AND EC
WILL BE THE PREFERRED MODEL SOLUTIONS. WIDESPREAD PRECIPITATION WILL
DEVELOP THIS AFTERNOON AND TONIGHT ALONG/AHEAD OF PACIFIC FRONT.
VERY DIFFLUENT FLOW ALOFT AHEAD OF CLOSED LOW WILL SUPPORT LONG
LIVED CONVECTION. IN ADDITION...DEEP LAYER FLOW WILL BE NEARLY
PARALLEL TO SURFACE FRONT/EXPECTED STORM MOTION...SUGGESTING
TRAINING CELLS A POSSIBILITY. MODEL QPF THROUGH THURSDAY AFTERNOON
SUPPORTS WIDESPREAD 1 PLUS AMOUNTS IN EASTERN CWA...BUT LOCALLY
HIGHER AMOUNTS CERTAINLY POSSIBLE. FLASH FLOOD WATCH HOISTED TO
COVER THIS SCENARIO.

SHOULD SEE A BREAK IN PRECIPITATION LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT UNDER THE DRY SLOT. IN FACT...IF EC AND GFS ARE RIGHT
DRY SLOT WILL CONTINUE INTO FRIDAY AS SECONDARY VORT LOBE TRACKS
WELL SOUTH AND KEEPS THE AREA DRY. NONETHELESS...WILL CARRY SOME
SLIGHT AND LOW CHANCE POPS FOR SNOW THURSDAY NIGHT IN FAR WESTERN
AREAS WHERE WRAPAROUND PRECIP MAY MIGRATE OUT OF CENTRAL COLORADO.
BY SATURDAY SYSTEM WILL BE LIFTING OUT INTO THE UPPER MIDWEST WITH
DRY WESTERLY FLOW/SUBSIDENCE OVER THE AREA.

LONG TERM (SUNDAY - WEDNESDAY)...MODELS SHOW FAST ZONAL FLOW OVER
THE FORECAST AREA BEHIND DEPARTING UPPER SYSTEM. ONLY SHORTWAVE
TROUGH OF NOTE APPEARS TO STAY WELL NORTH OF THE AREA SUNDAY NIGHT
AND MONDAY. IT WILL PUSH A COLD FRONT THROUGH WITH TEMPERATURES
COOLING FOR EARLY NEXT WEEK. OTHER WEAK VORTICITY MAXES WILL BE
EJECTING OUT OF THE ROCKIES ON A REGULAR BASIS...BUT AT THIS POINT
THEY LOOK TO BE LACKING MOISTURE FOR PRECIPITATION. WILL FOLLOW HPC
GUIDANCE FOR ALL MAJOR WEATHER PARAMETERS THIS PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
     KSZ001>004-013>016-027>029-041-042.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR KSZ002>004-014>016-028-029.

NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
     NEZ079>081.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR NEZ080-081.

CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090>092.

&&

JDK
Hazardous weather outlook, Mar 28, 10:55 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT WED MAR 28 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1055 AM MDT WED MAR 28 2007 /1155 AM CDT WED MAR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE
TRI-STATE AREA TODAY PRODUCING LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL. TORNADOES ARE ALSO POSSIBLE.

ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A PACIFIC COLD FRONT WHICH
WILL EXTEND ROUGHLY ALONG THE CO-KS BORDER BY MID-AFTERNOON. THE
COLD FRONT WILL MOVE VERY SLOWLY EAST THROUGH THE EVENING HOURS. BY
6 PM MDT...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO
A LINE OF STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.  TORNADOES WILL ALSO BE POSSIBLE
ESPECIALLY FOR ANY DISCRETE CELLS WHICH FORM.  STORM MOTION WILL BE
NORTH-NORTHEAST AT 50 MPH.  DESPITE THE FAST STORM MOTIONS...
TRAINING OF THUNDERSTORMS WILL PRODUCE THE POTENTIAL FOR FLASH
FLOODING THIS EVENING AND OVERNIGHT...MAINLY EAST OF HIGHWAY 25.

DURING THE EVENING AND OVERNIGHT HOURS THE LINE WILL SLOW ITS
EASTWARD PROGRESSION. THE LOW LEVEL JET WILL REDEVELOP AND IN TURN
RE-ENERGIZE THE LINE OF STORMS. THE THREAT FOR HEAVY RAIN AND
FLOODING WILL CONTINUE OVERNIGHT.

A WIND ADVISORY IS IN EFFECT FROM NOON MDT (1 PM CDT) UNTIL 6 PM
MDT (7 PM CDT). STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE
TRI-STATE AREA...ESPECIALLY WEST OF HIGHWAY 83. WIND GUSTS TO 45
MPH ARE EXPECTED.

EXTREME FIRE DANGER WILL DEVELOP SHORTLY AFTER NOON MDT AS
RELATIVE HUMIDITY VALUES BEHIND THE DRYLINE FALL TOWARD 20
PERCENT AND STRONG SOUTH TO SOUTHWEST WINDS CONTINUE BLOW ACROSS
THE AREA. OUTDOOR BURNING OF ANY TYPE IS STRONGLY DISCOURAGED
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).

DDT/DLF

The radar

The Goodland radar (KGLD), 51 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

23 hail, 18 tornado, 2 flash flood. Local standard time, as filed.

Hail, Logan

When
March 28, 4:30 PM CST to 4:45 PM CST
Where
Logan County, Winona
Measured
0.75 in hail
Reported by
Public
Coordinates
39.070, -101.250

Hail lasted 15 minutes.

Hail, Thomas

When
March 28, 4:42 PM CST to 4:52 PM CST
Where
Thomas County, 17 mi SSW of Colby
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.173, -101.171

Hail intermittent for about 10 minutes.

Hail, Logan

When
March 28, 4:49 PM CST
Where
Logan County, 4 mi N of Winona
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.128, -101.250

Hail, Wichita

When
March 28, 4:55 PM CST
Where
Wichita County, Leoti
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
38.480, -101.350

Hail, Greeley

When
March 28, 4:11 PM MST
Where
Greeley County, 9 mi NNW of Horace
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.600, -101.844

Hail, Thomas

When
March 28, 5:12 PM CST
Where
Thomas County, 6 mi SW of Colby
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.339, -101.129

Hail, Thomas

When
March 28, 5:14 PM CST
Where
Thomas County, 4 mi W of Colby
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.400, -101.125

Hail, Thomas

When
March 28, 5:16 PM CST
Where
Thomas County, 4 mi W of Colby
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.400, -101.125

Hail, Logan

When
March 28, 5:20 PM CST
Where
Logan County, 10 mi SW of Winona
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
38.968, -101.382

Hail, Wallace

When
March 28, 4:39 PM MST
Where
Wallace County, 1 mi S of Sharon Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.865, -101.730

Tornado, Wallace

When
March 28, 4:49 PM MST to 4:50 PM MST
Where
Wallace County, 2 mi SSE of Sharon Spgs
Rating
EF0
Path length
0.5 mi
Path width
10 yd
Reported by
Law Enforcement
Coordinates
38.853, -101.716

Brief tornado. No known damage.

Tornado, Wallace

When
March 28, 4:52 PM MST to 5:07 PM MST
Where
Wallace County, Sharon Spgs to 6 mi NE of Sharon Spgs
Rating
EF0
Path length
6 mi
Path width
75 yd
Reported by
Law Enforcement
Coordinates
38.880, -101.730

Minor damage occurred on the east side of Sharon Springs before the tornado moved out over open country.

Hail, Greeley

When
March 28, 4:57 PM MST
Where
Greeley County, 5 mi S of Tribune Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.378, -101.750

Hail, Greeley

When
March 28, 4:58 PM MST
Where
Greeley County, Tribune
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.470, -101.750

Hail, Greeley

When
March 28, 4:59 PM MST
Where
Greeley County, Tribune
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.470, -101.750

Hail, Greeley

When
March 28, 5:01 PM MST to 5:03 PM MST
Where
Greeley County, 8 mi N of Tribune
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.586, -101.750

Hail lasted two minutes.

Tornado, Decatur

When
March 28, 6:05 PM CST to 6:20 PM CST
Where
Decatur County, 6 mi SE of Jennings to 2 mi NNW of Jennings
Rating
EF0
Path length
8 mi
Path width
25 yd
Property damage
$40,000
Reported by
Public
Coordinates
39.619, -100.200

Several grain bins destroyed on the east side of town. Tree damage.

Hail, Sherman

When
March 28, 5:09 PM MST
Where
Sherman County, 8 mi N of Ruleton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.446, -101.880

Tornado, Sherman

When
March 28, 5:37 PM MST to 5:38 PM MST
Where
Sherman County, 11 mi SSE of Goodland
Rating
EF0
Path length
0.5 mi
Path width
10 yd
Reported by
Storm Chaser
Coordinates
39.203, -101.641

Storm chaser video showed brief tornado over open fields. No known damage.

Tornado, Greeley

When
March 28, 5:48 PM MST to 6:04 PM MST
Where
Greeley County, 13 mi SSW of Tribune to 7 mi WSW of Tribune
Rating
EF0
Path length
11 mi
Path width
100 yd
Reported by
Public
Coordinates
38.296, -101.842

Tornado crossed into southern Greeley county from extreme northern Hamilton county and moved north, dissipating 7 miles SSW of Tribune. Tornado traveled over open county. No damage reports were received.

Tornado, Sherman

When
March 28, 5:49 PM MST to 5:50 PM MST
Where
Sherman County, 5 mi SE of Goodland
Rating
EF0
Path length
0.5 mi
Path width
10 yd
Reported by
NWS Employee
Coordinates
39.299, -101.654

Brief tornado over open fields. No known damage.

Hail, Sherman

When
March 28, 5:53 PM MST
Where
Sherman County, Goodland
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.350, -101.720

Hail, Sherman

When
March 28, 5:53 PM MST
Where
Sherman County, 1 mi W of Goodland
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.350, -101.739

Tornado, Sherman

When
March 28, 6:06 PM MST to 6:11 PM MST
Where
Sherman County, 2 mi N of Edson to 5 mi N of Edson
Rating
EF0
Path length
3 mi
Path width
25 yd
Reported by
NWS Employee
Coordinates
39.359, -101.550

Weak tornado over open fields. No known damage.

Tornado, Greeley

When
March 28, 6:09 PM MST to 6:41 PM MST
Where
Greeley County, 5 mi WSW of Tribune to 17 mi NNW of Tribune
Rating
EF0
Path length
15 mi
Path width
100 yd
Continued into
Wallace, Ks (GLD)
Property damage
$25,000
Reported by
Public
Coordinates
38.442, -101.835

Tornado began 5 WSW of Tribune and continued into Wallace county, Kansas, crossing the county border near Road 10. EF0 damage occurred in Greeley county. After the tornado crossed into Wallace county, it damaged three unoccupied mobile/modular homes producing EF1 damage. The tornado continued to 3 S of Weskan before dissipating. Other minor damage occurred along the path, however no homes were affected.

Tornado, Sherman

When
March 28, 6:15 PM MST to 6:29 PM MST
Where
Sherman County, 13 mi NE of Goodland to 19 mi NE of Goodland
Rating
EF2
Path length
7 mi
Path width
350 yd
Continued into
Cheyenne, Ks (GLD)
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
39.483, -101.548

This tornado tracked from Sherman county through most of Cheyenne county with a total path length of 34 miles. The Sherman county path length was 7 miles. The tornado was on the ground for 62 minutes and produced F1-F2 damage along much of its path, especially in Cheyenne county. In Sherman county, no homes were affected. Tree and power pole damage was most noteworthy in the northern portion of the county near Roads 79 and 30 where 15 poles were snapped and extensive tree damage occurred. The tornado developed near Roads 73 and 30 and tracked straight north near Road 30 for most of its length in Sherman, and exited into Cheyenne county near Road 30.|

Tornado, Cheyenne

When
March 28, 7:29 PM CST to 8:17 PM CST
Where
Cheyenne County, 13 mi S of Bird City to 12 mi NNW of Bird City
Rating
EF2
Path length
27 mi
Path width
700 yd
Property damage
$2.0 million
Reported by
Trained Spotter
Coordinates
39.562, -101.530

This tornado tracked from Sherman county through most of Cheyenne county with a total path length of 34 miles. The tornado was on the ground for 62 minutes and produced F1-F2 damage along much of its path. In Cheyenne county, four homes were affected, all having lost the entire roof and some with outside wall damage. Tree and power pole damage was extensive as well as significant property damage including garages, outbuildings, grain bins and livestock. The tornado tracked almost straight north along Road 30 for most of its length in Cheyenne county, and then at Road U the tornado veered left and dissipated near Roads AA and 26. The tornado began at the Sherman county line near Road 30. |Wildlife officials stated that 22 mule deer, 50 ducks, 4 pheasants, 4 rabbits and 2 song birds were killed.

Tornado, Wallace

When
March 28, 6:41 PM MST to 6:53 PM MST
Where
Wallace County, 12 mi SE of Weskan to 3 mi S of Weskan
Rating
EF1
Path length
8 mi
Path width
100 yd
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
38.747, -101.813

Tornado began 5 WSW of Tribune and continued into Wallace county, Kansas, crossing the county border near Road 10. EF0 damage occurred in Greeley county. After the tornado crossed into Wallace county, it damaged three unoccupied mobile/modular homes producing EF1 damage. The tornado continued to 3 S of Weskan before dissipating. Other minor damage occurred along the path, however no homes were affected.

Tornado, Cheyenne

When
March 28, 7:49 PM CST to 7:56 PM CST
Where
Cheyenne County, 4 mi E of Bird City to 5 mi ENE of Bird City
Rating
EF1
Path length
4 mi
Path width
100 yd
Property damage
$6,000
Reported by
Storm Chaser
Coordinates
39.750, -101.455

Storm chaser video showed a second tornado occurring at the same time as the large tornado near Bird City. Damage survey discovered 4 power poles down about 4 miles east of Bird City. Track estimated from Doppler radar imagery.

Hail, Cheyenne

When
March 28, 7:58 PM CST
Where
Cheyenne County, St Francis
Measured
2 in hail
Reported by
Public
Coordinates
39.770, -101.800

Tornado, Cheyenne

When
March 28, 8:09 PM CST to 8:17 PM CST
Where
Cheyenne County, 12 mi NNE of Bird City to 15 mi NNE of Bird City
Rating
EF1
Path length
3 mi
Path width
200 yd
Continued into
Dundy, Ne (GLD)
Property damage
$25,000
Reported by
Public
Coordinates
39.910, -101.444

A tornado developed in northern Cheyenne county as the Bird City tornado was dissipating further west. The tornado developed near Road AA and Road 31 and tracked north into Dundy county, Nebraska between Roads 31 and 32. A home was damaged just north of Road AA with minor roof damage, broken windows and a part of a north wall pushed out. Further north...tree and fence damage occurred.

Hail, Sherman

When
March 28, 7:12 PM MST
Where
Sherman County, 14 mi S of Goodland
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.148, -101.720

Hail, Sherman

When
March 28, 7:26 PM MST
Where
Sherman County, 5 mi SE of Edson
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.279, -101.484

Hail, Thomas

When
March 28, 8:28 PM CST
Where
Thomas County, Brewster
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.370, -101.380

Tornado, Sherman

When
March 28, 7:29 PM MST to 7:34 PM MST
Where
Sherman County, 4 mi E of Edson to 4 mi NE of Edson
Rating
EF0
Path length
2.5 mi
Path width
25 yd
Property damage
$3,000
Reported by
NWS Employee
Coordinates
39.330, -101.475

Brief tornado with little damage. Power flashes noted as circulation passed over power poles.

Hail, Cheyenne

When
March 28, 8:32 PM CST
Where
Cheyenne County, 6 mi N of Bird City
Measured
2.75 in hail
Reported by
Public
Coordinates
39.837, -101.530

Flash Flood, Cheyenne

When
March 28, 8:45 PM CST to March 29, 1:00 AM CST
Where
Cheyenne County, Bird City
Cause
Heavy Rain
Property damage
$25,000
Crop damage
$25,000
Reported by
Official NWS Observations
Coordinates
39.750, -101.530

Very heavy rainfall from several rounds of strong to severe thunderstorms during the evening resulted in numerous county roads becoming impassible, especially across the eastern third of the county. Some county roads were still closed during the day on March 29th as tornado damage surveys were being conducted. Runway at Bird City airport was flooded.

Flash Flood, Sherman

When
March 28, 7:45 PM MST to March 29, 12:00 AM MST
Where
Sherman County, 5 mi E of Goodland
Cause
Heavy Rain
Property damage
$25,000
Crop damage
$25,000
Reported by
Official NWS Observations
Coordinates
39.350, -101.626

Very heavy rainfall from several rounds of strong to severe thunderstorms during the evening resulted in numerous county roads becoming impassible, especially across the eastern third of the county. Some county roads were still closed during the day on March 29th as tornado damage surveys were being conducted.

Tornado, Greeley

When
March 28, 7:51 PM MST to 8:01 PM MST
Where
Greeley County, 17 mi WNW of Tribune to 21 mi NW of Tribune
Rating
EF0
Path length
7 mi
Path width
440 yd
Reported by
Law Enforcement
Coordinates
38.564, -102.040

Law enforcement dashboard video showed large tornado in extreme western portion of Greeley county near the Kiowa county Colorado border with little or no damage noted due to low population density. Location estimated from Doppler radar circulation. This tornado began in Kiowa county near Towner and moved into Greeley county near Road L, moved NNE and dissipated just south of the Wallace county line.

Tornado, Sherman

When
March 28, 7:54 PM MST to 7:55 PM MST
Where
Sherman County, 4 mi NE of Edson
Rating
EF0
Path length
0.5 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
39.371, -101.497

Brief tornado over open fields. No known damage.

Tornado, Wallace

When
March 28, 8:09 PM MST to 8:10 PM MST
Where
Wallace County, 5 mi S of Weskan to 4 mi S of Weskan
Rating
EF0
Path length
0.5 mi
Path width
10 yd
Reported by
Law Enforcement
Coordinates
38.798, -101.970

Brief tornado over open fields. No known damage.

Tornado, Cheyenne

When
March 28, 9:24 PM CST to 9:28 PM CST
Where
Cheyenne County, 1 mi SE of Bird City to 1 mi N of Bird City
Rating
EF0
Path length
2 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
39.740, -101.517

Tornado over open fields. No known damage.

Hail, Wallace

When
March 28, 8:38 PM MST
Where
Wallace County, Sharon Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.880, -101.730

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyThe tornado archive for Kansas, 2007Warnings in Kansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20098, 20100, 20099, 20101, 20102, 20104, 20105, 20107, 20108, 20109, 20173, 20174, 20110, 20112, 20113, 20114, 20175, 20115, 20177, 20180, 20181, 20117, 20118, 20182, 20184, 20336, 20333, 20315, 20338, 20119, 20354, 20121, 20122, 20123, 20357, 20124, 20369, 20370, 20360, 20361, and more.